MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).B2: other serious- even though there was no reintervention, there is a potential for reintervention in this case.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where there were challenges with the guide sheath (gs).It was unable to correct for a-p trajectory and gain height as needed despite having adequate gs access.Patient did have a horizontal heart, had to place the patient in a slight left lateral decubitis position.Also suspected possible tortuous anatomy.The physician asked to have the guide sheath evaluated.The system was reset but the issue persisted despite adequate gs insertion.The procedure was completed with 1 pascal and mr (mitral regurgitation) was reduced from severe to moderate/severe.Additional information received from the cs (clinical specialist) stated that there was some discussion on the unresponsiveness of the gs.The physician also felt that due to the wide ap gap, we may have had more tension of the posterior leaflet and potentially a side bite of the leaflet that we were not able to appreciate.There was discussion that the patient may be brought back at a later date for reintervention.The cs inspected the gs with the is still inserted on the back table.The system was intact, he did observe some gs catheter bowing/curvature of the mid to proximal portion.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11.Corrected b1 to be an adverse event only.There was no malfunction observed based on the investigation findings below.The complaint for unable to flex gs was confirmed with other empirical evidence.Based on the event description, there were several anatomical challenges encountered during the procedure.The patient had a horizontal heart, dense chordae and curling of pmvl.Per the physician account, the physician felt the gs did not hold its position when the a-p trajectory was adjusted or when gaining height which are accomplished by a combination of flexing and rotating the gs.At the time of the procedure, the medical team discussed the following potential causes for the difficulties experienced with gs positioning, tension towards the posterior leaflet due to wide ap gap, tortuous anatomy, or a potential device malfunction.Upon evaluation of the device, there were no malfunctions identified that could have contributed to difficulties positioning the gs.The gs flex was normal per the force to flex test conducted.There were no device defects that could impact gs rotation found during the evaluation.Furthermore, the device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.As no device defects were identified it is likely that the difficulties experienced during the procedure were a result of tortuous anatomy and a large ap gap resulting in a high-tension environment.Available information suggests that patient conditions (tortuous anatomy and large ap gap) may have contributed to the reported event.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key19991529
Report Number2015691-2024-06064
Device Sequence Number7075962
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)250102(11)240103
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model Number20000GSA
Device Lot Number65519891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown